Hail, Angelina
- When
- July 17, 2:49 PM CST
- Where
- Angelina County, 0.59 mi W of Alco
- Measured
- 0.88 in hail
- Reported by
- Broadcast Media
- Coordinates
- 31.350, -94.580
Nickel size hail was reported north of Huntington, Texas.
combined with strong afternoon heating and produced strong thunderstorms across the southern half of Northeast Texas during the afternoon of July 17th. One of these storms produced hail in Angelina County, Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A weak disturbance aloft...combined with strong afternoon heating and produced strong thunderstorms across the southern half of Northeast Texas during the afternoon of July 17th. One of these storms produced hail in Angelina County, Texas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 2:24 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
324 PM CDT THU JUL 17 2014
.DISCUSSION...
STEADY MODERATE TO HEAVY RAIN HAS SPREAD ACROSS THE INTERSTATE 20
CORRIDOR AND NORTHWARD. ALL MODELS CONTINUE TO DEEPLY SATURATE
THIS AIRMASS...WITH NAM INDICATING STG UPPER DIVERGENCE AND PWS IN
EXCESS OF 2.30 INCHES. FURTHER SOUTH...STRONGER TSTM ACTIVITY
CLOSER TO ADVANCING WARM FRONT MOVG INTO EAST TX WITH DEWPOINTS
BACK INTO LOWER TO MID 70S IN WARM SECTOR ACROSS SE TX. DID NOT
EXPAND FLOOD WATCH ATTM AS HEAVY RAINFALL DURATION FURTHER SOUTH
WILL BE SHORTER ONCE UPSTREAM KICKER PUSHES MOISTURE LADEN TROUGH
ACROSS AREA DURING THE DAYTIME FRIDAY. THUS FAR...HEAVY RAINFALL
TOTALS OF GREATER THAN TWO INCHES HAVE REMAINED WELL WITHIN THE
FLOOD WATCH AREA. DAYTIME HIGHS HAVE REMAINED IN THE MID TO UPPER
60S WHERE RAIN HAS BEEN CONTINUOUS. ALTHOUGH APPROACH OF WARM
FRONT WILL AID TEMPS SOMEWHAT...WE MAY STILL SEE HIGH TEMPS
STRUGGLE TO REACH INTO MID AND UPPER 70S DURG DAYTIME FRIDAY.
UPPER RIDGING TO BUILD IN FROM THE WEST...WITH A RETURN TO MORE
SEASONAL HIGH TEMPS IN LOWER TO MID 90S...AND ISOLD MOSTLY DIURNAL
CONVECTION...BY LATER IN WEEKEND INTO NEXT WEEK./VII/.
&&
PRELIMS TO FOLLOW BELOW...
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 81 73 89 74 / 80 70 40 20 20
MLU 69 78 74 88 74 / 60 80 60 20 30
DEQ 66 78 69 88 72 / 100 60 20 10 10
TXK 69 78 70 87 73 / 100 60 30 10 10
ELD 68 77 71 87 73 / 70 80 40 20 20
TYR 74 81 73 90 75 / 100 60 30 10 10
GGG 74 82 73 90 75 / 100 70 30 10 10
LFK 75 83 75 92 76 / 70 70 40 20 20
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070-071.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124-125.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT THU JUL 17 2014 ARZ072-073-LAZ001>006-010>014-017>022-TXZ126-136>138-149>153- 165>167-181700- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1200 PM CDT THU JUL 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... AN AREA OF SHOWERS AND ISOLATED THUNDERSTORMS...WILL CONTINUE TO INCREASE GRADUALLY ACROSS THE REGION LATER THIS AFTERNOON. INSTABILITY WILL REMAIN QUITE LIMITED...THUS...LOCALLY HEAVY RAINFALL WILL REMAIN THE PRIMARY THREAT...AS WIDESPREAD ONE TO THREE INCHES OF RAIN FALLS OVER MUCH OF THE REGION. SOME PONDING OF WATER MAY OCCUR ON ROADWAYS AND LOW LYING AREAS IN THE HEAVIER SHOWERS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS...SOME CONTAINING LOCALLY HEAVY RAINFALL...WILL CONTINUE TO SPREAD EAST ACROSS THE REGION THROUGH FRIDAY AFTERNOON...BUT SHOULD GRADUALLY DIMINISH FROM WEST TO EAST DURING THE EVENING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE REGION THIS WEEKEND THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...IS NOT ANTICIPATED FOR THIS AFTERNOON OR TONIGHT. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125- 181700- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- MCCURTAIN-RED RIVER-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD- UPSHUR- 1200 PM CDT THU JUL 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... A LARGE AREA OF SHOWERS AND ISOLATED THUNDERSTORMS... WILL CONTINUE TO DEVELOP ACROSS THE AREA...THROUGH THE OVERNIGHT HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY OVER THESE AREAS. CLOUD COVER AND RAIN COOLED AIR FROM THESE NUMEROUS SHOWERS AND THUNDERSTORMS WILL LIMIT THE SEVERE WEATHER THREAT...WITH LOCALLY HEAVY RAINFALL REMAINING THE PRIMARY THREAT. RAINFALL TOTALS OF THREE TO SIX INCHES WILL BE POSSIBLE...WHICH WILL RESULT IN AN ENHANCED FLASH FLOOD THREAT ESPECIALLY IF HEAVY RAINFALL MOVES REPEATEDLY OVER THE SAME AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS...SOME CONTAINING LOCALLY HEAVY RAINFALL...WILL CONTINUE TO SPREAD EAST ACROSS THE REGION THROUGH FRIDAY MORNING...BUT SHOULD GRADUALLY DIMINISH FROM WEST TO EAST DURING THE AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE OVER THE REGION THIS WEEKEND THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR RADIO OPERATORS...COULD POSSIBLY BE NEEDED TONIGHT OVER NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...AND SOUTHWEST ARKANSAS FOR THE POTENTIAL OF FLASH FLOODING. VII
The Shreveport radar (KSHV), 141 km away, was scanning. The volume nearest the first event began at 20:48 UTC.
1 hail. Local standard time, as filed.
Nickel size hail was reported north of Huntington, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521817.